Alert archive / Mississippi / Special Weather Statements in 2016

Special Weather Statement, NWS Memphis, TN

August 5, 2016Quitman County, Mississippi

NWS Memphis, TN issued this special weather statement at Aug 5, 2016, 4:55 PM CDT for Quitman County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2016, 4:55 PM CDT (21:55 UTC)
Expired
Aug 5, 2016, 5:30 PM CDT
In force
35 min
Issued by
NWS Memphis, TN

County Quitman County, MS

The radar

The Memphis radar (KNQA), 117 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 9.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2016-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1664 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2016-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1664 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1413 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

135 
WWUS84 KMEG 052155
SPSMEG

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
455 PM CDT FRI AUG 5 2016
 
MSZ007-010-011-052230-
TUNICA MS-COAHOMA MS-QUITMAN MS-
455 PM CDT FRI AUG 5 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 530 PM CDT FOR...

SOUTH CENTRAL TUNICA COUNTY IN NORTHWESTERN MISSISSIPPI...
NORTHEASTERN COAHOMA COUNTY IN NORTHWESTERN MISSISSIPPI...
NORTHWESTERN QUITMAN COUNTY IN NORTHWESTERN MISSISSIPPI...

AT 455 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS TO 50 MPH WAS
LOCATED NEAR DUNDEE...OR 9 MILES SOUTHEAST OF HELENA

VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM.

PEOPLE IN SOUTH CENTRAL TUNICA...NORTHEASTERN COAHOMA AND
NORTHWESTERN QUITMAN COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3447 9056 3451 9037 3436 9026 3425 9055
TIME...MOT...LOC 2155Z 346DEG 6KT 3444 9048 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Aug 5, 3:31 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Aug 5, 3:31 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
331 PM CDT FRI AUG 5 2016

.DISCUSSION...Surface analysis this afternoon places a weak cold
front across portions of West Central Illinois back through
Central Missouri and Eastern Kansas. Meanwhile, high pressure is
located over the Southern Plains and portions of the Lower
Mississippi Valley. Isolated to perhaps scattered showers and
thunderstorms have developed across the forecast area as
convective temperatures were reached during peak heating and
interactions with left over outflow boundaries from earlier
upstream convection have occurred. However, the main focus
continues to be the very hot and humid airmass producing dangerous
heat index values across the Mid-South where areas along and west
of the Mississippi River have been in excess of 110 degrees for
several hours and 105 to 109 degrees across the remainder of the
forecast area. As of 3 pm CDT, temperatures across the Mid-South
are in the middle 90s to approaching 100 degrees.

The very hot and humid airmass today has necessitated the
expansion of the Excessive Heat Warning to include the remainder
of the West Tennessee counties bordering the Mississippi River
until 8 pm CDT this evening. Latest short term model trends
suggest a weak cold front over Missouri will gradually begin to
drift south/southeast into the Mid South later tonight into
Saturday. This will bring better coverage for showers and
thunderstorms to the area, especially across the northern one
third of the forecast area. A few strong to perhaps severe
thunderstorms will be possible through early evening with damaging
winds as the threat for any thunderstorms that reach severe
limits.

Convective activity associated with this approaching front should
limit temperatures across the aforementioned area and have
subsequently trimmed back the Heat Advisory area to south of a
line from Jonesboro AR to Jackson TN and Iuka MS for Saturday
where heat index values are expected to be between 105-109
degrees.

This front is expected to bring slightly cooler temperatures to
the area for Sunday and Monday. Temperatures are expected to
recover somewhat for mid to late next week with the potential for
heat headlines possible again during this time frame. Isolated to
scattered showers and thunderstorms will be possible especially
during the afternoon and early evening hours. Some challenges
exist with rain chances towards the end of next week as a system
in the Northern Gulf of Mexico may drift into portions of the
Lower Mississippi Valley and/or Southeast United States.
Consequently, some adjustments may need to be made to rain chances
towards the end of the forecast period if long term model trends
persist.

CJC

&&

.AVIATION...
18Z TAF cycle

The diurnal Cu field will continue to develop this afternoon,
with isolated showers and thunderstorms forming across the area.
Given the spatial uncertainty, only VCTS will be included for this
afternoon. Convection is expected to dissipate by 01z. Generally
VFR conditions are anticipated overnight, but patchy fog will
likely affect KMKL for a few hours around sunrise. A cold front
will move south across the region during the day tomorrow. This
front is expected to reach KJBR by mid-morning, but may not affect
the remaining forecast terminals until after 18z. Afternoon
convection is anticipated again tomorrow, mainly beyond the
current TAF period.

Johnson

&&

.MEG Watches/Warnings/Advisories...
AR...Excessive Heat Warning until 8 PM CDT this evening for Clay-
     Craighead-Crittenden-Cross-Greene-Lawrence-Lee AR-
     Mississippi-Phillips-Poinsett-Randolph-St. Francis.

     Heat Advisory from 8 PM this evening to 8 PM CDT Saturday for
     Craighead-Crittenden-Cross-Lee AR-Mississippi-Phillips-
     Poinsett-St. Francis.

MO...Excessive Heat Warning until 8 PM CDT this evening for Dunklin-
     Pemiscot.

MS...Excessive Heat Warning until 8 PM CDT this evening for Coahoma-
     DeSoto-Panola-Quitman-Tallahatchie-Tate-Tunica.

     Heat Advisory from 8 PM this evening to 8 PM CDT Saturday for
     Coahoma-DeSoto-Panola-Quitman-Tallahatchie-Tate-Tunica.

     Heat Advisory until 8 PM CDT Saturday for Alcorn-Benton MS-
     Calhoun-Chickasaw-Itawamba-Lafayette-Lee MS-Marshall-Monroe-
     Pontotoc-Prentiss-Tippah-Tishomingo-Union-Yalobusha.

TN...Excessive Heat Warning until 8 PM CDT this evening for Dyer-Lake-
     Lauderdale-Obion-Shelby-Tipton.

     Heat Advisory from 8 PM this evening to 8 PM CDT Saturday for
     Lauderdale-Shelby-Tipton.

     Heat Advisory until 8 PM CDT this evening for Benton TN-Carroll-
     Crockett-Decatur-Gibson-Hardin-Henderson-Henry-Weakley.

     Heat Advisory until 8 PM CDT Saturday for Chester-Fayette-
     Hardeman-Haywood-Madison-McNairy.

&&
Hazardous weather outlook, Aug 5, 3:47 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
347 PM CDT FRI AUG 5 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-061100-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
347 PM CDT FRI AUG 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

DANGEROUS HEAT WILL CONTINUE TODAY WITH HEAT INDEX VALUES IN PARTS
OF THE MID-SOUTH IN EXCESS OF 110 DEGREES. THUS AN EXCESSIVE HEAT
WARNING IS IN PLACE FOR THE MISSOURI BOOTHEEL...NORTHEAST
ARKANSAS...NORTHWEST MISSISSIPPI AND SOUTHWEST TENNESSEE. THE REST
OF THE MID-SOUTH IS UNDER A HEAT ADVISORY.

A FEW STRONG TO PERHAPS SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON INTO EARLY EVENING ACROSS THE MID SOUTH. DAMAGING WINDS
IS THE MAIN THREAT FOR ANY THUNDERSTORMS THAT REACH SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HEAT WILL CONTINUE ON SATURDAY ALONG AND SOUTH OF A LINE FROM
JONESBORO ARKANSAS TO JACKSON TENNESSEE AND IUKA MISSISSIPPI WHERE
A HEAT ADVISORY WILL REMAIN IN EFFECT FOR HEAT INDEX VALUES
BETWEEN 105 TO 109 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 5, 3:38 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
338 PM CDT FRI AUG 5 2016

MSZ001-002-052115-
MARSHALL MS-DESOTO MS-
338 PM CDT FRI AUG 5 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 415 PM CDT FOR...

NORTHWESTERN MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI...
NORTHEASTERN DESOTO COUNTY IN NORTHWESTERN MISSISSIPPI...

AT 338 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40
MPH WAS LOCATED NEAR BYHALIA...OR NEAR OLIVE BRANCH. THIS STORM WAS
NEARLY STATIONARY.

PEOPLE IN NORTHWESTERN MARSHALL AND NORTHEASTERN DESOTO COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3499 8986 3499 8960 3479 8950 3478 8987
TIME...MOT...LOC 2038Z 355DEG 3KT 3491 8973

JOHNSON
Special weather statement, Aug 5, 4:17 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
417 PM CDT FRI AUG 5 2016

MSZ001-002-008-052145-
TATE MS-MARSHALL MS-DESOTO MS-
417 PM CDT FRI AUG 5 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 445 PM CDT FOR...

NORTHEASTERN TATE COUNTY IN NORTHWESTERN MISSISSIPPI...
NORTHWESTERN MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI...
EASTERN DESOTO COUNTY IN NORTHWESTERN MISSISSIPPI...

AT 417 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS TO 50 MPH WAS
LOCATED OVER OLIVE BRANCH

VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM.

PEOPLE IN NORTHEASTERN TATE...NORTHWESTERN MARSHALL AND EASTERN
DESOTO COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3498 8989 3499 8970 3467 8965 3468 8999
TIME...MOT...LOC 2117Z 000DEG 12KT 3492 8981
Local storm report, Aug 5, 4:27 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
427 PM CDT FRI AUG 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     TSTM WND DMG     6 W PONTOTOC            34.25N 89.11W
08/05/2016                   PONTOTOC           MS   COUNTY OFFICIAL

            SEVERAL TREES DOWN AROUND PONTOTOC. MAIN AREA OF TREES
            DOWN WAS ALONG OLD HWY 6 WEST OF TOWN. SOME TREES FELL ON
            POWER LINES. ONE HOME HAD ROOF PARTIALLY PEELED BACK FROM
            HIGH WINDS.

&&

MRM
Local storm report, Aug 5, 4:29 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
429 PM CDT FRI AUG 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     PONTOTOC                34.25N 89.01W
08/05/2016                   PONTOTOC           MS   BROADCAST MEDIA

            SEVERAL TREES DOWN IN PONTOTOC.

0220 PM     TSTM WND DMG     6 W PONTOTOC            34.25N 89.11W
08/05/2016                   PONTOTOC           MS   COUNTY OFFICIAL

            SEVERAL TREES DOWN AROUND PONTOTOC. MAIN AREA OF TREES
            DOWN WAS ALONG OLD HWY 6 WEST OF TOWN. SOME TREES FELL ON
            POWER LINES. ONE HOME HAD ROOF PARTIALLY PEELED BACK FROM
            HIGH WINDS.

&&

MRM
Special weather statement, Aug 5, 4:50 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
450 PM CDT FRI AUG 5 2016

MSZ002-013-052230-
LAFAYETTE MS-MARSHALL MS-
450 PM CDT FRI AUG 5 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 530 PM CDT FOR...

NORTHWESTERN LAFAYETTE COUNTY IN NORTHWESTERN MISSISSIPPI...
SOUTHWESTERN MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI...

AT 449 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS TO 55 MPH WAS
LOCATED OVER LAWS HILL...OR 7 MILES SOUTHWEST OF WALL DOXEY STATE
PARK. THIS STORM WAS NEARLY STATIONARY.

VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS THUNDERSTORM.

PEOPLE IN NORTHWESTERN LAFAYETTE AND SOUTHWESTERN MARSHALL COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3441 8961 3455 8968 3456 8967 3459 8967
      3468 8951 3455 8934
TIME...MOT...LOC 2149Z 327DEG 1KT 3458 8955
Special weather statement, Aug 5, 4:55 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
455 PM CDT FRI AUG 5 2016

MSZ007-010-011-052230-
TUNICA MS-COAHOMA MS-QUITMAN MS-
455 PM CDT FRI AUG 5 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 530 PM CDT FOR...

SOUTH CENTRAL TUNICA COUNTY IN NORTHWESTERN MISSISSIPPI...
NORTHEASTERN COAHOMA COUNTY IN NORTHWESTERN MISSISSIPPI...
NORTHWESTERN QUITMAN COUNTY IN NORTHWESTERN MISSISSIPPI...

AT 455 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS TO 50 MPH WAS
LOCATED NEAR DUNDEE...OR 9 MILES SOUTHEAST OF HELENA

VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM.

PEOPLE IN SOUTH CENTRAL TUNICA...NORTHEASTERN COAHOMA AND
NORTHWESTERN QUITMAN COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3447 9056 3451 9037 3436 9026 3425 9055
TIME...MOT...LOC 2155Z 346DEG 6KT 3444 9048

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 2:51 PM CDTHeat AdvisoryMEGLauderdale21 hr
Aug 5, 6:10 PM CDTSpecial Weather StatementMEGObion50 min
Aug 5, 6:20 PM CDTSpecial Weather StatementMEGHenry25 min
Aug 5, 6:33 PM CDTSpecial Weather StatementMEGBenton42 min
Aug 4, 7:06 PM CDTSpecial Weather StatementMEGDeSoto24 min
Aug 4, 7:22 PM CDTSpecial Weather StatementMEGPontotoc23 min
Aug 5, 1:24 PM CDTSpecial Weather StatementMEGMonroe36 min
Aug 5, 1:45 PM CDTSpecial Weather StatementMEGUnion30 min
Aug 5, 1:58 PM CDTSpecial Weather StatementMEGChickasaw32 min
Aug 5, 2:16 PM CDTSpecial Weather StatementMEGPontotoc29 min
Aug 5, 2:55 PM CDTSpecial Weather StatementMEGPontotoc35 min
Aug 5, 3:11 PM CDTSpecial Weather StatementMEGLee34 min
Aug 5, 3:13 PM CDTSevere Thunderstorm WarningMEGLee32 min
Aug 5, 3:38 PM CDTSpecial Weather StatementMEGMarshall37 min
Aug 5, 3:51 PM CDTSevere Thunderstorm WarningMEGDeSoto, Marshall24 min
Aug 5, 4:17 PM CDTSpecial Weather StatementMEGDeSoto28 min
Aug 5, 4:27 PM CDTAreal Flood AdvisoryMEGDeSoto, Marshall63 min
Aug 5, 4:37 PM CDTAreal Flood AdvisoryMEGYalobusha53 min
Aug 5, 4:50 PM CDTSpecial Weather StatementMEGLafayette40 min
Aug 5, 4:53 PM CDTSevere Thunderstorm WarningMEGLafayette, Marshall24 min
Aug 5, 5:29 PM CDTSpecial Weather StatementMEGCoahoma31 min
Aug 5, 6:04 PM CDTSpecial Weather StatementMEGTallahatchie26 min
Aug 5, 2:09 PM CDTSpecial Weather StatementMEGCross51 min

Nearby

Special Weather Statements in Mississippi, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.